Alert archive / Louisiana / River Flood Warnings in 2009

River Flood Warning 85, NWS Lake Charles, LA

December 24, 2009Acadia Parish, Jefferson Davis Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Dec 24, 2009, 10:41 AM CST for Acadia Parish, Jefferson Davis Parish, Louisiana. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2009, 10:41 AM CST (16:41 UTC)
Expired
Dec 25, 2009, 8:57 PM CST
In force
34 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

Counties Acadia Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 60 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mermentau River at Mermentau (MRML1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08012150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 24, 9:03 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Dec 24, 9:03 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
903 AM CST THU DEC 24 2009

.DISCUSSION...
QUICK UPDATE TO REMOVE LOCATIONS WEST OF THE LINE OF THUNDERSTORMS
FROM THE TORNADO WATCH...AND TO CHANGE WX THERE TO OCNL -RA. NO
OTHER CHANGES AT THIS TIME.

13

&&

.PREV DISCUSSION... /ISSUED 610 AM CST THU DEC 24 2009/

AVIATION...BAND OF THUNDERSTORMS ASSOCIATED WITH A COLD FRONT MOVING
EAST AT 35 MPH JUST NOW MOVING PAST BPT WILL BE MOVING INTO LCH
AROUND 14Z AND AEX AT 15Z. EXPECT GUSTS TO 40 KNOTS WITH IFR
CIGS/VIS IN HEAVY RAIN WITH THE BAND AND THE FRONT IMMEDIATELY
FOLLOWING WITHIN AN HOUR WILL TAPER OFF THE RAIN. LFT AND ARA CAN
EXPECT THIS BAND AT 17Z AFTER IT SLOWS SOME. MVFR CIGS WITH A FEW
SHOWERS IN THE WAKE OF THE FRONT WITH GUSTY WESTERLY WINDS. SKIES
WILL CLEAR FROM WEST TO EAST TNITE FOR BPT AND LCH WITH MVFR CIGS
IMPROVING TO VFR. LFT, ARA AND AEX WILL SEE VFR CIGS CLEARING MID-
MORNING CHRISTMAS DAY.

SWEENEY

PREV DISCUSSION... /ISSUED 519 AM CST THU DEC 24 2009/

UPDATE...
UPDATED FOR NEW TOR WATCH UNTIL 19Z FOR SE TX AND SRN LA.
ALSO EXTENDED THE LAKE WIND ADVISORY FOR AREAS NORTH OF THE
I-10 CORRIDOR. SQUALL LINE HAS NOW MOVED INTO SOUTHEAST TEXAS.

PREV DISCUSSION... /ISSUED 432 AM CST THU DEC 24 2009/

DISCUSSION...
A COLD FRONT WILL BE ENTERING SOUTHEAST TEXAS AND SOUTHERN
LOUISIANA THIS MORNING. STRONG THUNDERSTORMS ARE DEVELOPING
OUT AHEAD OF THIS LATEST FRONT. PERIODS OF RAIN AND SHOWERS
WILL CONTINUE BEHIND THE FRONT BEFORE DRIER AIR PUSHES IN
LATE THIS AFTERNOON.

WE HAVE ALREADY REACHED THE HIGH TEMPERATURE FOR THE DAY WITH
AFTERNOON FALLING INTO THE LOWER 60S THIS AFTERNOON. STRONG WEST
TO NORTHWEST WINDS BEHIND THE FRONT WITH A SMALL CRAFT ADVISORY
AND LAKE WIND ADVISORY IN EFFECT FOR TODAY SOUTH OF THE I-10
CORRIDOR.

THE GOOD NEWS IS SKIES WILL BE CLEARING TONIGHT WITH A COLD START
TO THE CHRISTMAS DAY. TEMPS ACRS THE LAKES REGION IS SE TX AND
CNTRL LA WILL BE HOVERING IN THE LOWER 30S WHILE MID 30S WILL HOLD
ALONG THE COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  63  34  52  33 /  70  10   0  10
KBPT  63  32  52  34 /  70  10   0  10
KAEX  62  32  49  29 / 100  10   0  10
KLFT  65  36  52  33 / 100  10   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ACADIA-ALLEN-
     AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-IBERIA-
     JEFFERSON DAVIS-LAFAYETTE-LOWER ST. MARTIN-RAPIDES-ST.
     LANDRY-ST. MARY-UPPER ST. MARTIN-VERMILION-VERNON.

TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR HARDIN-JASPER-
     JEFFERSON-NEWTON-ORANGE-TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR CALCASIEU LAKE-
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM-COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT
     20 NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM-SABINE LAKE-VERMILION BAY-
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM-WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM-WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
     20 NM TO 60 NM.

&&
Hazardous weather outlook, Dec 24, 5:23 AM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
523 AM CST THU DEC 24 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-251130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
523 AM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
TORNADO WATCH UNTIL 1 PM. A SQUALL LINE IS MARCHING THROUGH
SOUTHEAST TEXAS AT THIS TIME WILL MOVE INTO SW LOUISIANA AROUND
6 AM AND CONTINUE MOVING OFF TO THE EAST.

WINDY AND MUCH COOLER BEHIND THE FRONT WITH A LAKE WIND ADVISORY
FOR AREA LAKES THROUGH 6 PM.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Dec 24, 8:49 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
849 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     TSTM WND DMG     NW GRAND CHENIER        29.77N 92.98W
12/24/2009                   CAMERON            LA   PUBLIC

&&

BRAZZELL
Local storm report, Dec 24, 9:02 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
902 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TSTM WND DMG     SCOTT                   30.24N 92.09W
12/24/2009                   LAFAYETTE          LA   PUBLIC

            TREE ON A HOUSE IN SCOTT.

&&

BRAZZELL
Local storm report, Dec 24, 9:11 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
911 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TSTM WND DMG     SCOTT                   30.24N 92.09W
12/24/2009                   LAFAYETTE          LA   PUBLIC

            *** 1 FATAL *** TREE ON A HOUSE IN SCOTT.

&&

BRAZZELL
Local storm report, Dec 24, 9:14 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
914 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     TORNADO          CHURCH POINT            30.40N 92.21W
12/24/2009                   ACADIA             LA   LAW ENFORCEMENT

            POSSIBLE TORNADO AT CHURCH POINT WITH A ROOF OFF OF A
            HOUSE.

&&

BRAZZELL
Local storm report, Dec 24, 9:43 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
943 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 AM     TORNADO          2 N IOTA                30.36N 92.49W
12/24/2009                   ACADIA             LA   NWS EMPLOYEE

            TORNADO DAMAGED A HOUSE NEAR IOTA. REPORT RELAYED THROUGH
            LMRFC

&&

BRAZZELL
Local storm report, Dec 24, 9:50 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
950 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     TORNADO          2 N IOTA                30.36N 92.49W
12/24/2009                   ACADIA             LA   NWS EMPLOYEE

            TORNADO DAMAGED A HOUSE NEAR IOTA A BARN AND NEARBY
            TRAILERS. REPORT RELAYED THROUGH LMRFC

&&

BRAZZELL

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 4:09 AM CSTSpecial Marine WarningLCH2 hr
Dec 24, 6:18 AM CSTSpecial Marine WarningLCH57 min
Dec 24, 7:00 AM CSTSpecial Marine WarningLCH90 min
Dec 24, 7:20 AM CSTTornado WarningLCHAvoyelles, Evangeline, Saint Landry25 min
Dec 24, 7:37 AM CSTTornado WarningLCHAcadia, Saint Landry23 min
Dec 24, 7:42 AM CSTTornado WarningLCHAvoyelles33 min
Dec 24, 7:45 AM CSTTornado WarningLCHAcadia, Evangeline, Saint Landry30 min
Dec 24, 8:02 AM CSTSpecial Marine WarningLCH118 min
Dec 24, 8:22 AM CSTTornado WarningLCHEvangeline23 min
Dec 24, 8:32 AM CSTTornado WarningLCHIberia, Vermilion28 min
Dec 24, 8:34 AM CSTTornado WarningLCHAvoyelles, Evangeline, Rapides26 min
Dec 24, 8:39 AM CSTTornado WarningLCHSaint Landry36 min
Dec 24, 8:56 AM CSTTornado WarningLCHIberia, Lafayette, Saint Martin34 min
Dec 24, 9:03 AM CSTTornado WarningLCHIberia, St. Mary27 min
Dec 24, 9:17 AM CSTTornado WarningLCHSaint Landry, Saint Martin28 min
Dec 24, 9:27 AM CSTTornado WarningLCHIberia, Saint Martin33 min
Dec 24, 10:00 AM CSTSpecial Marine WarningLCH60 min
Dec 24, 10:41 AM CSTRiver Flood WarningLCHCalcasieu24 hr
Dec 24, 10:52 AM CSTGale WarningLCH19 hr
Dec 24, 12:37 AM CSTAreal Flood AdvisoryLCHTyler3 hr
Dec 24, 1:23 AM CSTTornado WarningLCHJasper, Tyler37 min
Dec 24, 2:38 AM CSTAreal Flood AdvisoryLCHJasper, Newton, Tyler3 hr
Dec 24, 2:54 AM CSTTornado WarningLCHJasper, Newton36 min

Nearby

River Flood Warnings in Louisiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.